Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 6:04 AM CST for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 6:04 AM CST (12:04 UTC)
- Expired
- Mar 1, 2017, 6:45 AM CST
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 127 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 6:40 AM CST | TSTM WND DMG | 2 Ssw Centerville, TN | A FEW TREES DOWN IN THE COUNTY. ONE TREE BLOCKED HIGHWAY 48. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 4:57 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
531
WUUS54 KOHX 011204
SVROHX
TNC081-101-135-011245-
/O.NEW.KOHX.SV.W.0010.170301T1204Z-170301T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
604 AM CST WED MAR 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Lewis County in Middle Tennessee...
Perry County in Middle Tennessee...
Southwestern Hickman County in Middle Tennessee...
* Until 645 AM CST
* At 604 AM CST, severe thunderstorms were located along a line
extending from near Hurricane Mills to 9 miles northeast of Parsons
to near Darden, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Mousetail Landing State Park, Pleasantville and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3573 8803 3579 8798 3580 8736 3563 8734
3560 8736 3555 8729 3546 8728 3545 8730
3546 8745 3542 8745 3540 8752 3540 8757
3545 8765 3547 8765 3549 8773 3545 8802
3547 8803 3548 8799 3553 8798 3561 8804
TIME...MOT...LOC 1204Z 258DEG 56KT 3601 8786 3574 8799 3562 8829
HAIL...<.75IN
WIND...70MPH
$$
271 follow-up statement
997
WWUS54 KOHX 011227
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
627 AM CST WED MAR 1 2017
TNC081-101-135-011245-
/O.CON.KOHX.SV.W.0010.000000T0000Z-170301T1245Z/
Lewis TN-Perry TN-Hickman TN-
627 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST
FOR LEWIS...PERRY AND SOUTHWESTERN HICKMAN COUNTIES...
At 626 AM CST, severe thunderstorms were located along a line
extending from 6 miles west of Dickson to 9 miles west of Centerville
to 6 miles northwest of Linden, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Mousetail Landing State Park and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3573 8803 3579 8798 3580 8736 3563 8734
3560 8736 3555 8729 3546 8728 3545 8730
3546 8745 3542 8745 3540 8752 3540 8757
3545 8765 3547 8765 3549 8773 3548 8799
3553 8798 3561 8804
TIME...MOT...LOC 1226Z 258DEG 56KT 3607 8749 3580 8762 3568 8792
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:13 AM CST, 51 minutes earlier.
Area forecast discussion, Mar 1, 5:13 AM CST, 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 513 AM CST Wed Mar 1 2017 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Looking at present convection to our west and northwest, moving into the mid MS Valley and stretching northeastward into the Ohio River Valley Region, the 06Z NAM solution actually initializes best, with the latest HRRR runs following close behind. Will thus have a lean toward the NAM/HRRR solutions thru today. Overall, model runs on the whole are much more in consensus than this time yesterday morning though with the evolution of this strong sfc cold frontal passage across our region today. Also, the passage of this strong sfc cold front is slower than thought at this time yesterday also across our region. Thus, this brings us to the most pressing quandaries, i.e. when are those lines of shwrs/tstms going to initially move into the mid state region, how is this convection going to progress across the mid state region, when should it exit the mid state region, and what impacts will it bring. In line with a 06Z NAM/HRRR lean, expect wrn portions of the mid state to experience shwrs/tstms 01/13Z-01/16Z, central portions 01/15Z-01/18Z, and eastern portions 01/17Z-01/21Z. Latest NAM BNA model sounding profile showing sfc based CAPE values surging to around 1500 J/KG from around 01/15Z to around 01/18Z, 60kt+ 850 mb low level jet dynamics across most of mid state becoming established between 01/12Z-01/18Z, SRH values from sfc-1km, sfc- 2km, and sfc-3km in the 350m2/s2 to 450 m2/s2 range between 01/12Z-01/15Z, along with several other derived atm instability and wind shear indices, pointing toward the unstableness of the air mass across our region as the morning hrs progress and even into the early afternoon hrs across eastern portions of the mid state region including the Cumberland Plateau Region. Currently temps just after 01/09Z are in the mid 60s to lower 70, with dewpoints spanning the 60s, and southerly to southwesterly sfc winds sustained 10 to 20 mph with gusts to around 35 mph. SPC has placed the entire mid state in an enhanced risk from 01/12Z onward. Damaging winds still look to be the main concern, although the formation of a few tornadoes especially with any embedded or discrete supercells, and large hail, along with brief heavy downpours from the stronger tstms certainly could certainly occur also. So simply, expecting an intact squall line of shwrs/tstms associated in the vicinity of this strong sfc cold front that is expected to move southeastward from its current position to very roughly a Springfield(Robertson County)to Linden(Perry County) line by 01/18Z, to then continue to push southeastward of the mid state by 01/21Z, taking most of the convection potential with it. Some discrete svr cells ahead of squall line possible, but most activity is expected with the main squall line. Thus at least the potential of a damaging wind event from 01/13Z(7 AM CST) - 01/21Z(3 PM CST) will be possible across our mid state region. These extremely warm temps being experienced now/along with high dewpoints and breezy conditions will continue until this strong sfc cold frontal passage occurs, so highs today will be close to temps the mid state is experiencing presently or just a few degrees warmer, mainly in the low to mid 70s. Per these shwrs and tstms expected, most locations across the mid state today should at least experience some rainfall, with highest rainfall amounts across the south and east, generally ranging from around 0.25 inch to around 1.25 inches. No organized flooding potential is expected at this time, as any rainfall amounts received, in general, will be below flash flood guidance values. Taking a quick look at the rest of the forecast period, some lingering light shwrs possible across the Cumberland Plateau Region thru the mid evening hrs, otherwise clring skies and dry conditions will prevail, as a CAA pattern becomes established as sfc ridging influences from the Rockies build into the mid state region. Temps will be close to seasonal values Thu and Fri. As sfc high pressure influences shift eastward, temps will begin to warm up again over the weekend with influences from another frontal system expected during the first half of next week bringing yet again chances of shwrs/tstms to region along with seasonally warm temps with highs generally in the low to mid 60s and lows in the lower 40s. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will move eastward near 60kt across Mid Tn this morning. Wind gusts in excess of 40kt are expected with the storms at all sites, with locally severe gusts over 60kt, and hail is likely. Isolated tornadoes are possible. Main time for storms at CKV will be 12Z-14Z, for BNA 13Z-15Z, and for CSV 15Z-18Z. Mainly MVFR conditions will be observed, but brief IFR with the TSRA. Improvement to VFR will occur at all sites by evening as winds become northwest with a frontal passage. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Mar 1, 5:28 AM CST, 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 528 AM CST Wed Mar 1 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-021100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 528 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through the morning hours today. 31
In the hours before
Special weather statement, Mar 1, 5:27 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 AM CST WED MAR 1 2017
TNZ005-006-023>025-056-057-011215-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
527 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...WESTERN
MONTGOMERY...STEWART...HOUSTON...NORTHERN PERRY...HUMPHREYS AND
CENTRAL HICKMAN COUNTIES UNTIL 615 AM CST...
At 524 AM CST, Doppler radar was tracking strong to severe
thunderstorms in west Tennessee, along a line extending from near
Sedalia to near Blue Goose. Movement was east at 65 mph.
Damaging winds are expected with these storms as they move into
Middle Tennessee beginning around 600 AM CST. Large hail will be
possible, and isolated tornadoes may occur. Warnings will likely be
issued as the storms approach.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, Dover, Erin, Clarksville, New
Johnsonville, McEwen, Tennessee Ridge, Hurricane Mills, Big Rock,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Palmyra,
Bucksnort and Houston County Airport.
A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8735 3569 8738
3569 8803 3573 8803 3577 8798 3592 8793
3594 8793 3595 8801 3597 8802 3605 8799
3613 8792 3617 8792 3622 8795 3631 8796
3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1124Z 268DEG 59KT 3665 8866 3575 8864
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:24 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more | 36 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:26 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 34 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 7:58 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more | 32 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
| Mar 1, 12:46 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.